Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

NEURONTIN/GABAPENTIN

1235

Comments

  • EricEEric Posts: 89
    edited 01/24/2014 - 11:25 AM
    sorry been away for awhile with all the doctors visits and ct scans. someone asked was i still taken 3600mg of gabapentin a day? no not for the last 2 years. my pain pump has some kind of nerve block in it along with morphine. weight gain...edit. yes. i gain massive weight on gabapentin. i was 169lbs and when i stopped i was 254 lbs.
    i believe depression is common with any of us who have back pain the way we have had it. lets face it this has completely flipped our lives upside down. many people (except us) dont realize how much we use our backs in everything we do. so lot of people don't understand what we are truly going through. this is why this website is so great because we can talk to people who has been there , done that, and really can say " i understand what you are going through". depression is common because those people arounds us have no sympathy or sympathy and understanding runs out. i was depressed for many years. things look they were improving then regressed, surgery after surgery in hopes that this one will make it better. unable to sleep most nights because of pain, unable to walk some does because of pain, unable to editor take a shower unassisted because of pain ,unable to pick your kids up, run with then, intimacy problems with the spouse..and we can go on and on and on. already those who read this blog will not say sounds bad or excuses but really understand what we go through. despite things have gotten 80% better with pump it is still there. i have good days and bad days. just so happen my good days or more than bad days right now...or was. now i am going through a but load of bad days. so for us it seems like it never ends. i can understand why we could get depressed. i just want to let you all know i am here for anyone who is depressed and just need a friend to be there or listen. i stranger who knows your pain and can understand.



    post edited for inappropriate language by sandi.
    please see the link below-the spine-health moderator team

    https://www.spine-health.com/forum/announcements/spine-health-announcements/inappropriate-language

    check your private messages
  • I was suprised to read others sleepwalk on high doses of Gabapenten. I was originally put on 3600 mgs also when I first was prescribed meds. My prescription history is the odd antibiotic and levocarb for restless leg syndrome. My boyfriend found evidence of me sleepwalking several times. The doc adjusted my dose to 300 mgs and I havent been caught sleepwalking since
    Laurie-)
  • advertisement
  • jellyhalljjellyhall Posts: 4,345
    edited 02/10/2014 - 8:00 AM


    I was told that 3600mgs was the maximum dose I could take.
    I increased up to 2700mg with my doctor's direction as we were trying to see if it would deal with a symptom. She said I could have continued up to 3600mgs, but it was making me put on a lot of weight so I stopped taking it. I am now taking Nortriptyline but not getting as much relief of the nerve pain. I have to accept the balance between having remaining symptoms and not putting on too much weight.

    Are you finding that the 300mgs is helping your pain?

  • I've been re-reading various posts about weight gain with Gabapentin, and having been put on it as an alternative to Pregabalin several months ago because of my GP / Government objections to the ongoing costs, am really noticing the issue myself. I worry that it will continues yet don't believe I will be allowed to switch back because of cost constraints. Has anyone noticed a point at which things level out in terms of weight gain?
  • dilaurodilauro ConnecticutPosts: 13,517
    I did see a leveling out point.

    Right about the 20lb weight gain, there didnt seem to be any additional weight (of course not counting the holidays, which is an auto-weight-gain.

    One thing that still bothers me about Neurontin and I will find out in the next couple of months. My doctor and I have a plan in place to reduce my daily intake of Neurontin. From 1800 down to 300mg. Right now I am at 900mg. I have found that since I was taking Neurontin, my short term memory is out the window. I have been forgetting so many things. Yeh, I know, my wife kids me about having selected memory (which of course all husbands have that to a degree), but I have been forgetting way too much.

    My physiatrist can not substantiate that on Neurontin. She does believe it could be the combination of all the medications I have been taking for years. That and add the small amount of alcohol I consume (Wine salesman - tasting wines, spirits and beers) plus I glass of wine once in a while at home. Put it all together - memory deficiency??
    Ron DiLauro Veritas-Health Forums Manager
    I am not a medical professional. I comment on personal experiences 
  • advertisement
  • I too have been having quite significant memory issues too, although mine have been for longer than I have been on the Gabapentin, and mine have been linked to the same cause as my vision loss, a stroke which occurred prior to my spine surgery but which the effects I didn't start to notice until after my surgery. All the same, I'm sure that the various meds have an additional impact that's hard to quantify. I've had to undergo neuropsychological tests to confirm the impact, and will need to follow up with further tests to see if any improvement in due course. BUT, I still get no relief from the wife and kids blaming selective memory the same as you Ron :-)
  • Gabapentin 300mg.. three times a day.. Seems to help a little with pain, not sure... It does make me mildly drowsy.. I am losing faith in the surgical fix for my stenosis and arthritis.. I'm six months post op and still all the symtoms persist.. Another MRI scheduled for the 21st.. and I guess we start the whole process over again..
    carl
  • EricEEric Posts: 89
    edited 02/14/2014 - 5:44 AM
    I now have to be careful what i say because over sensitive people here don't allow us to express ourselves...anywho i had to eventually stop taking Gabapentin so several reasons. One is the liver enzymes were high and the other reason were sleepwalking and loss of memory. Most time on Gabapentin i felt like a walking zombie despite it help with the nerve pain. There is another medication out there that comes from lizards poison. I cannot remember the name of it but it worked but it was way expensive. I will attempt to get the name of the medication for everyone here. Then another thing i hate about gabapentin is how you have to come off of it. If you were on high doses like me it takes about 3 weeks to come of the crap.
  • No I don't feel any different. My neuro took me off because hes been injecting my muscles with anesthetic to help me with the muscle spasms. I'm supposed to discontinue flexeril also and take lyrica which I haven't done yet. I'm now being increasingly plagued with sciatica attacks and the gabapentin didn't help with that at all. The injections worked on my back but not the neck and shoulder muscles.

    Cheers
    Laurie-)


  • Sorry to hear that you are not receiving relief from your pain and especially the sciatica attacks.

    Will you be seeing your doctor again soon to let them know?

advertisement
This discussion has been closed.
Sign In or Register to comment.